Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 46, NWS Memphis, TN

September 25, 2005Coahoma County, Mississippi

NWS Memphis, TN issued this flash flood warning at Sep 25, 2005, 5:07 AM CDT for Coahoma County, Mississippi. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2005, 5:07 AM CDT (10:07 UTC)
Expired
Sep 25, 2005, 7:00 AM CDT
In force
113 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Coahoma County, MS

The radar

The Memphis radar (KNQA), 135 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2005-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2005-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 251008
FFWMEG
MSC027-251200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
507 AM CDT SUN SEP 25 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 700 AM CDT

* AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3    
  INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. RAIN WILL    
  CONTINUE TO FALL OVER COAHOMA COUNTY OVER THE NEXT HOUR OR TWO.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGS...
  JONESTOWN...DUBLIN AND CLARKSDALE.

.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED
ROADWAYS. TURN AROUND, DONT DROWN

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN

.TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3440 9044 3405 9050 3415 9078 3434 9058

$$
1 follow-up statement
000 
WGUS74 KMEG 251156
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
656 AM CDT SUN SEP 25 2005

MSC027-251206-
COAHOMA MS-
656 AM CDT SUN SEP 25 2005

...THE FLASH FLOOD WARNING FOR COAHOMA COUNTY EXPIRES AT 700 AM
CDT...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.

LAT...LON 3440 9044 3405 9050 3415 9078 3434 9058

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 3:15 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Sep 25, 3:15 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
315 AM CDT SUN SEP 25 2005

.DISCUSSION...

TROPICAL DEPRESSION RITA IS NOW THREATENING THE MIDSOUTH WITH
SEVERE WEATHER...HIGH WINDS AND FLOODING. TORNADOES AND FLASH
FLOODING SEEM TO THE MOST SERIOUS THREAT TODAY.

THE EYE AT 3 AM WAS AROUND HOPE AR. THE EYA SHOULD MOVE NORTHEAST
TO JUST NORTHEAST OF LITTLE ROCK BY 7 PM AND ON NORTHEAST TO THE
BOOTHEEL BY 7 AM MONDAY. MAIN FEEDER BAND NOW GOES UP THE
MISSISSIPPI RIVER TO NEAR GREENVILLE MS AND THEN NORTH INTO EAST
CENTRAL AR BEFORE CURVING INTO NORTH CENTRAL AR. THE BAND IS
MOVING SLOWLY EAST. TORNADOES HAVE OCCURRED WITH THIS BAND ALONG
WITH FLASH FLOODING UNDER THE TRAINING HEAVY CELLS.

ANOTHER TORNADO WATCH HAS BEEN ISSUED AND WILL LAST UNTIL 1 PM
DUE TO SLOW MOVEMENT OF THE STORM AND DAYTIME HEATING THAT MIGHT
OCCUR FROM BREAKS IN CLOUD COVER.

STRONG WINDS WITH GUSTS TO 40 MPH WILL BE COMMON OVER THE
MIDSOUTH TODAY. EVEN STRONGER GUSTS COULD OCCUR NEAR HEAVIER
STORMS.

STORMS SHOULD TAPER OFF MONDAY AS THE TROPICAL SYSTEM MOVES TO
THE NORTHEAST AND HIGH PRESSURE FILLS INTO THE AREA.

&&

.MEG WATCHES/WARNINGS/ADVISORIES
AR...TORNADO WATCH UNTIL 1 PM.
FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM
CDT MONDAY.
WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY.

MO...TORNADO WATCH UNTIL 1 PM.
FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM
CDT MONDAY.
WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY.

MS...TORNADO WATCH UNTIL 1 PM.
FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT
MONDAY.
WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY.

TN...TORNADO WATCH UNTIL 1 PM.
FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT
MONDAY.
WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY.

E$$
Hazardous weather outlook, Sep 24, 8:05 PM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
805 PM CDT SAT SEP 24 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-251100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
805 PM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...
WEST TENNESSEE...NORTH MISSISSIPPI AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT

TROPICAL STORM RITA CONTINUES TO MOVE NORTHEAST ACROSS NORTHWEST
LOUISIANA THIS EVENING. CONVECTIVE RAINBANDS ASSOCIATED WITH RITA
WILL MOVE NORTHWESTWARD INTO THE MID-SOUTH THIS EVENING AND TONIGHT.
THESE BANDS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WIND GUSTS AND
POSSIBLE TORNADOES. THE GREATEST POTENTIAL FOR SEVERE WEATHER TONIGHT
WILL BE WEST OF A LINE FROM HAYTI MISSOURI TO HOUSTON MISSISSIPPI.
ANY THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...

THE SEVERE WEATHER AND FLASH FLOODING THREAT MAY EXTEND ACROSS
PORTIONS OF THE MID-SOUTH AGAIN ON SUNDAY...WITH THE GREATEST
THREAT AT THIS TIME ACROSS THE SOUTHERN HALF OF THE AREA. THIS AGAIN
WILL DEPEND UPON THE EVENTUAL TRACK AND FURTHER UPDATES WILL BE
PROVIDED TO REFINE THE SEVERE THREAT AND FLASH FLOOD POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE LIKELY ACROSS PORTIONS OF THE MID-SOUTH TONIGHT AND POSSIBLE
AGAIN ON SUNDAY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 8:58 PM CDTTornado WarningMEGTallahatchie32 min
Sep 25, 4:05 AM CDTSevere Thunderstorm WarningMEGCoahoma25 min
Sep 25, 4:29 AM CDTSevere Thunderstorm WarningMEGCoahoma31 min
Sep 25, 5:00 AM CDTSevere Thunderstorm WarningMEGCoahoma30 min
Sep 25, 6:09 AM CDTFlash Flood WarningMEGTunica2 hr
Sep 25, 6:59 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tate46 min
Sep 25, 11:57 AM CDTTornado WarningMEGMonroe33 min
Sep 25, 1:03 PM CDTTornado WarningMEGAlcorn, Tishomingo27 min
Sep 25, 1:08 PM CDTTornado WarningMEGPrentiss22 min
Sep 25, 1:26 PM CDTTornado WarningMEGTishomingo34 min
Sep 25, 2:19 PM CDTTornado WarningMEGItawamba26 min
Sep 25, 4:11 PM CDTSevere Thunderstorm WarningMEGMonroe34 min
Sep 25, 4:52 PM CDTTornado WarningMEGItawamba23 min
Sep 25, 5:04 PM CDTFlash Flood WarningMEGAlcorn116 min
Sep 25, 5:18 PM CDTTornado WarningMEGItawamba27 min
Sep 25, 6:42 PM CDTFlash Flood WarningMEGItawamba, Monroe2 hr

Nearby

Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.